Alert archive / Indiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 63, NWS Northern Indiana

July 23, 20224 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 23, 2022, 5:34 AM CDT for 4 counties in Indiana. It was in force for 56 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2022, 5:34 AM CDT (10:34 UTC)
Expired
Jul 23, 2022, 6:30 AM CDT
In force
56 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 78 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 6:15 AM CDTHAIL 11 S Koontz Lake, INREPORT FROM MPING: QUARTER (1.00 IN.).
Jul 23, 6:28 AM CDTTSTM WND DMG2 N Donaldson, INTREE DOWN ON 6TH ROAD AND UNION ROAD. TIME ESTIMATED FROM RADAR.
Jul 23, 6:28 AM CDTTSTM WND DMG2 Nnw Plymouth, INTREE DOWN ON 7TH ROAD AND OAK ROAD. TIME ESTIMATED VIA RADAR.
Jul 23, 6:29 AM CDTHAIL 13 Nw Twin Lakes, INREPORT FROM MPING: QUARTER (1.00 IN.).
Jul 23, 6:33 AM CDTTSTM WND DMG2 Sw Twin Lakes, INTREES DOWN ON MICHIGAN STREET BETWEEN 11TH AND 12TH ROADS. TIME ESTIMATED BY RADAR.
Jul 23, 6:33 AM CDTTSTM WND DMG3 Sse Plymouth, INTREES DOWN ON 13TH ROAD WEST OF QUEEN ROAD. TIME ESTIMATED VIA RADAR.
Jul 23, 6:34 AM CDTHAIL 0.51 Se Plymouth, INREPORT FROM MPING: HALF-INCH (0.50 IN.).
Jul 23, 6:38 AM CDTTSTM WND DMG2 E Plymouth, INTREE DOWN ON US 31. VIA FACEBOOK. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2022-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2022-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-302 J/kg
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

964 
WUUS53 KIWX 231034
SVRIWX
INC091-099-141-149-231130-
/O.NEW.KIWX.SV.W.0063.220723T1034Z-220723T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
634 AM EDT Sat Jul 23 2022

The National Weather Service in Northern Indiana has issued a

* Severe Thunderstorm Warning for...
  Southwestern St. Joseph County in north central Indiana...
  Starke County in northwestern Indiana...
  Northern Marshall County in north central Indiana...
  Central La Porte County in northwestern Indiana...

* Until 730 AM EDT/630 AM CDT/.

* At 634 AM EDT/534 AM CDT/, a severe thunderstorm was located near
  La Porte, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Plymouth, Knox, Walkerton, North Liberty, Kingsford Heights,
  Wanatah, Hamlet, La Crosse, Koontz Lake, Oak Grove, Hanna, La Paz,
  Kingsbury, Lomax, Ober, Teegarden, English Lake, Salem Heights,
  Fish Lake and Brems.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4144 8693 4166 8655 4134 8611 4125 8635
      4122 8693
TIME...MOT...LOC 1034Z 307DEG 27KT 4155 8677 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MARSILI
1 follow-up statement
457 
WWUS53 KIWX 231110
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
710 AM EDT Sat Jul 23 2022

INC091-099-141-149-231130-
/O.CON.KIWX.SV.W.0063.000000T0000Z-220723T1130Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-
710 AM EDT Sat Jul 23 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM
EDT/630 AM CDT/ FOR SOUTHWESTERN ST. JOSEPH...STARKE...NORTHERN
MARSHALL AND SOUTHERN LA PORTE COUNTIES...

At 710 AM EDT/610 AM CDT/, a severe thunderstorm was located over
Koontz Lake, or 9 miles west of Plymouth, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Plymouth, Knox, Walkerton, North Liberty, Kingsford Heights, Hamlet,
La Crosse, Koontz Lake, Oak Grove, Hanna, La Paz, Lomax, Ober,
Teegarden, English Lake, Salem Heights, Brems, Tyner, Hibbard and
Donaldson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4138 8692 4159 8645 4134 8611 4125 8635
      4122 8693
TIME...MOT...LOC 1110Z 307DEG 27KT 4139 8648 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:21 AM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 23, 3:21 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
421 AM EDT Sat Jul 23 2022

.SYNOPSIS...
Issued at 413 AM EDT Sat Jul 23 2022

Scattered thunderstorms can be expected through the mid afternoon
hours today, and a few of these storms may strong to severe with
gusty winds and some hail. Another round of showers and storms will
arrive tonight with a better chance of scattered strong to severe
storms, especially across southern Lower Michigan and far northern
Indiana. Otherwise, it will be hot and humid today with peak
afternoon heat indices in the 95 to 100 degree range. More storms
are expected on Sunday as a cold front drops across the area.

&&

.SHORT TERM...(Today and Tonight)
Issued at 413 AM EDT Sat Jul 23 2022

Challenging forecast setting up for the weekend with multiple rounds
of showers and thunderstorms, with some potential of severe
weather/locally heavy rainfall. The greatest threat of severe
weather is across far northern Indiana/southern lower Michigan
tonight, but isolated severe storms are possible today. In
addition to thunderstorms, building heat and humidity today will
be the other forecast concern.

Ramping up low level jet has combined with a very strong low/mid
level theta-e gradient/advective forcing to sustain primarily
elevated convection during the overnight hours. Steepening mid
level lapse rates overnight has also supported strength of
convection. Some low level CIN across south of US 30 locations
has limited coverage of shower and thunderstorms this morning and
would suspect that through daybreak, the greatest shower and
storm coverage will reside along and north of US 6.

Continued veering of low level jet through daybreak will allow the
low/mid level theta-e gradient to continue to push eastward,
spreading better MUCAPES across the local area. In addition, a
convectively enhanced vort max across eastern Iowa should spread
across the southern Great lakes later this morning. Scattered
showers and thunderstorms should develop across much of the area
later this morning into the mid afternoon hours, with an expected
diminishment in coverage late afternoon as the short wave shifts
off of the east. The veering low level jet early this morning
still appears to favor weak propagation vectors and potential of
backbuilding of storms posing some isolated threat for flooding
today. Background deep layer shear values are on the order of 30
to 35 knots this morning, but some concern that as the IA
convective vort shifts east later this morning/early afternoon,
some localized stronger deep layer shear in excess of 45 knots
will accompany this feature. An isolated threat of severe storms
is expected through this afternoon given the above setup.

Greater severe potential may hold off until tonight as a progressive
north central CONUS upper wave races across the Upper Midwest
this evening. A strong pre-frontal low level jet with this feature
nosing across Corn Belt/Upper Midwest will lead to very strong
low level moisture convergence across southern MN/southwest WI
later today. Strengthening deep layer flow fields and extreme
upstream instability should support MCS development again across
these locations, with potential that this MCS could drop across
the southern Great Lakes this evening affecting south central
Lower Michigan into far northern Indiana. Still some question as
to how far east stronger MCS will be maintained given potential
of some less favorable low level thermodynamic profiles as far
east as local area. If mature cold pool can develop though, these
potential low level CIN issues could be easily overcome. SPC Day 1
outlook has placed a few southwest Lower Michigan counties in an
Enhanced Risk of severe storms, especially for this tonight period
with damaging winds as the greatest potential threat.

Warm front progressing into the region today with allow for hot and
humid conditions and highs in the upper 80s to lower 90s. The
combination of these temperatures and sfc dew points in the low 70s
should support peak afternoon heat indices around 100 in spots. With
potential of scattered convection and marginal nature to reaching
advisory criteria, have opted to hold off on heat advisory headlines
at this time.

&&

.LONG TERM...(Sunday through Friday)
Issued at 413 AM EDT Sat Jul 23 2022

The active pattern continues into Sunday as highly perturbed
cyclonic flow across south central Canada and western Great Lakes
allows a cold front to drop across the area. Low/mid level flow
fields in this regime will be supportive of convective
organization with greatest uncertainty in severe weather threat
on Sunday on extent of destabilization when considering potential
of good deal of cloud cover and also some weakening of mid level
lapse rates under the influence of this large scale lift. A
conditional severe threat does appear to be in place however,
especially across southeast two thirds of the forecast area given
frontal timing. Isolated to scattered damaging wind gusts would be
the main potential threat. Some backing of near sfc winds is
possible across the far east in pre-frontal environment which
could provide for some fairly large hodographs. Thus, cannot
completely rule out some isolated supercell structure on Sunday if
better instability can be realized.

Cooler and less humid conditions to overspread the area on Monday
and Tuesday in wake of this frontal passage still appears to be
followed by around round of strong thermal/moisture advective
forcing for the middle of the week with a good chance of showers
and thunderstorms. Another frontal passage toward the Thursday
period will keep precip chances in the forecast before conditions
dry out toward the end of the period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1254 AM EDT Sat Jul 23 2022

Convection was developing in an area of warm air advection along
with upper level support. WPC models having a hard time
initializing activity, even among the CAMs. The trend at this time
over the past 90 minutes was to have convection forming from west
of the Chicago area across far southern Lake Michigan. Believe
this area will continue to fill in overnight given the trends,
upper level support and the advection pattern. Based on this,
made some adjustments to the TAFs to basically expand coverage,
especially very early in the TAF period. Otherwise, there should
be a break by midday with more activity developing this upcoming
night.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 23, 3:29 AM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
429 AM EDT Sat Jul 23 2022

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-240830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
429 AM EDT Sat Jul 23 2022 /329 AM CDT Sat Jul 23 2022/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected to
develop this morning into the mid afternoon hours. A few of the
storms may be severe with isolated damaging winds and isolated large
hail as the potential main threat. Locally heavy rainfall is also
possible.

Another round of thunderstorms is expected tonight with a greater
risk of severe weather, especially across far northern Indiana into
southern Lower Michigan. Damaging wind gusts would appear to be the
potential main threat tonight.

Peak afternoon heat indices are expected to reach the 95 to 100
degree range today. This may cause heat-related illness.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is another chance of thunderstorms on Sunday. Isolated to
scattered severe storms are possible on Sunday with damaging winds
and large hail as the potential main threats.

Peak afternoon heat indices are expected to reach into the 95 to 100
degree range again on Sunday across northern Indiana and northwest
Ohio.

There is another chance of thunderstorms on Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today and tonight.

LMZ043-046-240830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
429 AM EDT Sat Jul 23 2022

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected today. A
few of these storms may produce hail and wind gusts in excess of 40
knots.

Another round of thunderstorms is expected tonight that will pose a
greater risk of strong wind gusts of over 45 knots.

Hazardous conditions for small craft are possible late tonight into
Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is another chance of thunderstorms Sunday, and then again for
the middle of the week.

In the hours before

Special weather statement, Jul 23, 12:48 AM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
148 AM EDT Sat Jul 23 2022

INZ004-005-MIZ077-078-230630-
St. Joseph IN-Elkhart IN-Berrien MI-Cass MI-
148 AM EDT Sat Jul 23 2022

...A strong thunderstorm will impact portions of western Elkhart,
northern St. Joseph, southwestern Cass and southeastern Berrien
Counties through 230 AM EDT...

At 147 AM EDT, Doppler radar was tracking a strong thunderstorm over
Roseland, or near South Bend, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  South Bend, Georgetown and Roseland around 150 AM EDT.
  Mishawaka and Gulivoire Park around 155 AM EDT.
  Granger around 200 AM EDT.
  Osceola around 205 AM EDT.

Other locations in the path of this storm include Elkhart, Simonton
Lake, Dunlap, Wakarusa, Bristol and Goshen.

This includes Interstate 80 in Indiana between mile markers 64 and
97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4167 8651 4186 8647 4171 8577 4146 8586
TIME...MOT...LOC 0547Z 287DEG 37KT 4172 8630

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MARSILI
Special weather statement, Jul 23, 1:19 AM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
219 AM EDT Sat Jul 23 2022

MIZ077-078-230645-
Berrien MI-Cass MI-
219 AM EDT Sat Jul 23 2022

...Strong thunderstorms will impact portions of northwestern Cass and
northeastern Berrien Counties through 245 AM EDT...

At 219 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Benton Harbor to 6 miles
west of St. Joseph to 16 miles northwest of Shorewood-Tower Hill.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Niles, Benton Harbor, St. Joseph, Dowagiac, Fair Plain, Benton
Heights, Bridgman, Berrien Springs, Watervliet, Coloma, Stevensville,
Paw Paw Lake, Lake Michigan Beach, Sodus, Riverside, Baroda,
Shoreham, Eau Claire, Magician Lake and Dewey Lake.

This includes the following highways...
 Interstate 196 between mile markers 0 and 7.
 Interstate 94 in Michigan between mile markers 15 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4207 8622 4207 8609 4187 8621 4193 8665
      4212 8654 4212 8651 4211 8650 4212 8649
      4224 8636 4224 8623
TIME...MOT...LOC 0619Z 270DEG 27KT 4221 8657 4209 8663 4202 8688

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MARSILI
Special weather statement, Jul 23, 1:30 AM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Northern Indiana
230 AM EDT Sat Jul 23 2022

INZ005-006-008-016-230715-
Lagrange IN-Noble IN-Kosciusko IN-Elkhart IN-
230 AM EDT Sat Jul 23 2022

...Strong thunderstorms will impact portions of southern Elkhart,
northwestern Noble, northeastern Kosciusko and southwestern Lagrange
Counties through 315 AM EDT...

At 230 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dunlap to near Goshen to Nappanee.
Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Goshen, Nappanee, Ligonier, Syracuse, Dunlap, Albion, Wakarusa,
Milford, Topeka, Millersburg, New Paris, Benton, Locke, Cromwell,
Honeyville, Foraker, Lake Wawasee, Gravelton, Waterford Mills and
Knapp Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4153 8539 4140 8542 4132 8565 4148 8606
      4159 8606 4165 8587
TIME...MOT...LOC 0630Z 286DEG 37KT 4163 8584 4154 8588 4147 8601

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MARSILI
Special weather statement, Jul 23, 2:10 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
310 AM EDT Sat Jul 23 2022

INZ008-017-230745-
Whitley IN-Noble IN-
310 AM EDT Sat Jul 23 2022

...A strong thunderstorm will impact portions of southern Noble and
northeastern Whitley Counties through 345 AM EDT...

At 310 AM EDT, Doppler radar was tracking a strong thunderstorm near
Ligonier, moving southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ligonier, Albion, Churubusco, Swan, Cromwell, Ege, Green Center,
Merriam, Blue Lake, Big Lake, Knapp Lake, Loon Lake, Collins, Ormas,
Kimmel, Wolflake and Bear Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4132 8520 4126 8527 4126 8531 4123 8531
      4117 8538 4132 8565 4139 8565 4146 8561
TIME...MOT...LOC 0710Z 301DEG 32KT 4138 8557

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MARSILI
Special weather statement, Jul 23, 4:29 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Northern Indiana
529 AM EDT Sat Jul 23 2022

INZ003-004-MIZ077-231030-
La Porte IN-St. Joseph IN-Berrien MI-
529 AM EDT Sat Jul 23 2022

...Strong thunderstorms will impact portions of northwestern St.
Joseph, northern La Porte and western Berrien Counties through 630 AM
EDT/530 AM CDT/...

At 529 AM EDT/429 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 17 miles northwest of
Stevensville to near Long Beach to near South Haven. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Trail Creek and Long Beach around 535 AM EDT.
  New Buffalo around 540 AM EDT.

Other locations in the path of these storms include Three Oaks,
Shorewood-Tower Hill, Westville, New Carlisle, Stevensville, St.
Joseph, Fair Plain, La Porte, Benton Harbor, Benton Heights and
Buchanan.

This includes the following highways...
 Interstate 80 in Indiana between mile markers 38 and 69.
 Interstate 94 in Indiana between mile markers 33 and 45.
 Interstate 94 in Michigan between mile markers 0 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4215 8641 4176 8636 4148 8674 4149 8693
      4171 8693 4173 8691 4175 8693 4183 8678
      4192 8666 4212 8654 4211 8650 4215 8645
TIME...MOT...LOC 0929Z 273DEG 27KT 4212 8684 4180 8683 4157 8714

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MARSILI
Special weather statement, Jul 23, 5:20 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
620 AM EDT Sat Jul 23 2022

INZ003>005-MIZ077-078-231045-
La Porte IN-St. Joseph IN-Elkhart IN-Berrien MI-Cass MI-
620 AM EDT Sat Jul 23 2022

...Strong thunderstorms will impact portions of northwestern Elkhart,
northern St. Joseph, northeastern La Porte, southwestern Cass and
Berrien Counties through 645 AM EDT/545 AM CDT/...

At 619 AM EDT/519 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Berrien Springs to
near New Carlisle. Movement was southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
South Bend, Elkhart, Mishawaka, Niles, Benton Harbor, St. Joseph,
Buchanan, Georgetown, Gulivoire Park, Granger, Fair Plain, Simonton
Lake, Osceola, Bridgman, New Buffalo, New Carlisle, Berrien Springs,
Three Oaks, Edwardsburg and Stevensville.

This includes the following highways...
 Interstate 80 in Indiana between mile markers 55 and 96.
 Interstate 94 in Michigan between mile markers 0 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4212 8648 4177 8579 4177 8580 4158 8615
      4159 8659 4176 8668 4176 8687 4181 8682
      4183 8678 4192 8666 4200 8661
TIME...MOT...LOC 1019Z 316DEG 17KT 4197 8629 4165 8659

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:24 AM CDTSpecial Weather StatementIWXSaint Joseph36 min
Jul 23, 12:48 AM CDTSpecial Weather StatementIWXElkhart, Saint Joseph42 min
Jul 23, 1:11 AM CDTSpecial Marine WarningIWX64 min
Jul 23, 1:30 AM CDTSpecial Weather StatementIWXElkhart45 min
Jul 23, 2:10 AM CDTSpecial Weather StatementIWXNoble35 min
Jul 23, 3:51 AM CDTSpecial Marine WarningIWX84 min
Jul 23, 4:29 AM CDTSpecial Weather StatementIWXLaPorte61 min
Jul 23, 5:05 AM CDTSevere Thunderstorm WarningIWXLaPorte55 min
Jul 23, 5:20 AM CDTSpecial Weather StatementIWXSaint Joseph25 min
Jul 23, 5:43 AM CDTAreal Flood AdvisoryIWXLaPorte, Saint Joseph4 hr
Jul 23, 5:48 AM CDTSpecial Weather StatementIWXSaint Joseph57 min
Jul 23, 5:57 AM CDTSevere Thunderstorm WarningIWXElkhart, LaGrange, Marshall, Noble, Saint Joseph63 min
Jul 23, 6:16 AM CDTSevere Thunderstorm Warning Considerable damage threatIWXElkhart, Kosciusko, Marshall, Noble, Whitley44 min
Jul 23, 6:25 AM CDTSevere Thunderstorm WarningIWXFulton, Kosciusko, LaPorte, Marshall, Pulaski, Starke65 min
Jul 23, 6:53 AM CDTSevere Thunderstorm Warning Considerable damage threatIWXAllen, DeKalb, Huntington, Kosciusko, Noble, Wabash and 1 more52 min
Jul 23, 7:08 AM CDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, Starke, White67 min
Jul 23, 7:30 AM CDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells45 min
Jul 23, 7:53 AM CDTSpecial Weather StatementIWXAdams, Wells52 min
Jul 23, 8:04 AM CDTSevere Thunderstorm Warning Considerable damage threatIWXBlackford, Cass, Grant, Huntington, Miami, Wabash and 1 more56 min
Jul 23, 8:06 AM CDTSevere Thunderstorm Warning Considerable damage threatIWXAdams, Jay, Wells39 min
Jul 23, 8:13 AM CDTSevere Thunderstorm Warning Considerable damage threatIWXAdams, Allen47 min
Jul 23, 8:35 AM CDTSpecial Weather StatementIWXJay40 min
Jul 23, 8:44 AM CDTSevere Thunderstorm Warning Considerable damage threatIWXAdams, Blackford, Jay, Wells46 min
Jul 23, 10:02 AM CDTFlash Flood WarningIWXWhite4 hr
Jul 23, 10:25 AM CDTSpecial Weather StatementIWXWhite35 min
Jul 23, 11:42 AM CDTSevere Thunderstorm WarningIWXWhite48 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.